MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the guidewire of the hermetic lumbar catheter, closed tip (ins5010) would not come out once catheter was positioned.Additional information has been requested.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 device history record (dhr) - the dhr was reviewed, and no anomalies were observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Failure analysis: the hermetic lumbar catheter, closed tip (ins5010) was received in one piece.It was measured and it was 80cm.The guidewire was also returned and was in good condition.Other components were returned such as the packaging tray, adapter (flexible luer), blunt needle, strain relief tube, and yellow cap.The guidewire was introduced in the catheter, and the guidewire slid in without any noticeable resistance.The guidewire was introduced all the way to the tip of the catheter; then, the guidewire was retrieved from the catheter without problems or resistance.Therefore, the reported condition could not be reproduced and thus the complaint is considered unconfirmed.Root cause: the reported condition could not be reproduced and therefore a root cause for the reported condition cannot be determined.The catheter and guidewire were in good condition, and the guidewire was inserted in the catheter, and it slid in and out without offering resistance.The product ifu (instructions for use) includes the following warnings that can help prevent catheter damage and/or guidewire resistance: do not use bacitracin solution to flush the catheter and/or guidewire as it may impair the insertion and removal of the guidewire.Use only sterile saline solution to flush the catheter and/or guidewire.Silicone tears and cuts easily.Use rubber shod forceps when handling silicone catheters.To avoid damage to the catheter, do not withdraw the guidewire without first removing the tuohy needle.Hold the catheter securely at the exit site during needle and guidewire removal to prevent catheter dislodgement.Follow these points to aid needle and guidewire removal and to prevent damaging the catheter: hold the entire length of the catheter straight during needle and guidewire removal.Do not squeeze the catheter.Excessive compression will increase the difficulty of guidewire removal.Withdraw the guidewire slowly.If the catheter becomes twisted or seizes the guidewire, stop.Allow the catheter to relax and return to its original shape.Slowly start again, being sure to hold the catheter at the exit site.Avoid bending the guidewire (e.G., wrapping around hand or fingers) since this may contribute to the unraveling of the guidewire.Additionally, no capa escalation is necessary at this moment because the reported condition could not be reproduced on the returned components, and no defect was observed on the returned unit.As an aid to the user, the product ifu already contains warnings (see above) to prevent certain practices that may cause difficulties during guidewire removal.In addition, there is no other complaint to the reported lot that would indicate a failure to comply with the product¿s intended use.No complaint trend signal has been issued for the reported condition.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22008762
Report Number2648988-2025-00014
Device Sequence Number20792898
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7472790
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown